I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Nausea, No food instake after palliative radiotherapy

User
Posted 23 Mar 2019 at 18:52

I am with my father and the last few months have been terrible. He already had a rising PSA which went from 4 to 25 (recent PSA being 100) within one year of his hormone therapy. Till now I fail to understand why the oncologist is only increasing dose of casodex, which he made into three times a day. 

The last months all started when he started having urinary retention. The urologist recommended catheterization, after which blood started coming in catheter and then there was the unending process of admission into hospital every week or so with blood. The cycles of irrigation and so on. 

At last the urologist decided to do cystoscopy ( to see the bladder) and do the TURP (procedure to clear the urethra) , but after surgery we were informed that TURP was not done and only diathermy was done to stop bleeding. The bleeding didn't stop and we were referred for palliative radiation to take care of the bleeding.

My father also went through day in and day out of horrible bladder cramps for which there was nothing that could ease the pain and the doctors didn't want to use morphine. 

After radiation to stop the bleeding , the blood has stopped but these recent months have made him weak and wasted. He doesn't eat anymore and is fatigued. Sleeps all day and if you try to feed anything, he vomits or is nauseated. We are force feeding him ensure (liquid diet), that also he is barely taking any. We just manage to get him his daily meds. 

I don't know what to do, as now starting to feel helpless . He is wasting away. The oncologist hasn't changed to any new forms of hormone therapy or chemotherapy. I also fail to understand why is there nausea which doesn't go away with any medications. He also started having oral thrush. 

Anyone who has anyone who went through this. What do we do? How do we get him to eat or to drink? 

 

User
Posted 24 Mar 2019 at 08:47

Drdigit

Just bumping you up the list. There are several medications that can help with the bladder spasms but not sure if they are readily available in your country. 

Thanks Chris

User
Posted 26 Mar 2019 at 10:54

Doctors have him on genuine forte which is flavoxate. The pain is better but createnine is up and he has no appetite and doesnt eat or drink. Oncologist has stopped casodex for now. Planning to start aberaterone.

 

User
Posted 26 Mar 2019 at 10:58

Has someone or some relative you know gone through this ? What is the next step? How do you get them eating and drinking normally

 
Forum Jump  
©2019 Prostate Cancer UK